Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Tylenol with codeine reaction

Anonymous
Posted by Anonymous
  • 23 Replies

My child was given Tylenol with codeine for pain. The doctor who prescribed it and the pharmacy both warned me that he would become very drowsy when he took it. He was in a lot of pain last night, so I gave him his first dose. The child was bouncing off the wall and did not go to bed until 3am. He would not stop. He hasn't had another dose. We have the liquid form and he told me that it taste horrible. In his mind, the pain is more bearable then the nasty taste. 

Has anyone else had this sort of reaction to it? The child or even yourself being restless rather than drowsy? 

Posted by Anonymous on Sep. 2, 2013 at 4:56 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 2 on Sep. 2, 2013 at 4:57 PM

It doesn't do anything to me.. Like, anything.

imakehimscream
by on Sep. 2, 2013 at 4:58 PM
T3 rocks puts me out
proudmommy690
by Ruby Member on Sep. 2, 2013 at 4:58 PM
I've had it before and all it did for me was make me throw up.
brandi2781
by on Sep. 2, 2013 at 4:58 PM
My Ds has that reaction. Give him a glass of milk, it will settle him down. I wouldn't let the Dr give him that again for a long time, now he is 11 and don't react that way.
kitty8199
by on Sep. 2, 2013 at 4:59 PM
Kids have the opposite reaction sometimes to meds that make people drowsy.
Posted on CafeMom Mobile
Fightclmembr
by Silver Member on Sep. 2, 2013 at 4:59 PM
Yes, it makes my toddler act like a drunk, but not sleepy! And it says on the bottle it can cause restlessness. Our doctor warned me when my oldest was prescribed it after getting his tonsils out that it may keep him from sleeping.
Posted on CafeMom Mobile
angeleyes16
by Gold Member on Sep. 2, 2013 at 5:00 PM
Codine is an opiate. (which I was heavily addictd to as a teen). Opiates always gave me a burst of excitement and energy. I wouldnt give it to my kid either. He was probably high as a kite.
misbishy
by on Sep. 2, 2013 at 5:01 PM
Lol did the same to my dd when she was 3. She was off the hook.
bbrackett
by Member on Sep. 2, 2013 at 5:02 PM
Makes me throw up.
siennasmamma
by Gold Member on Sep. 2, 2013 at 5:05 PM
Probably an opposite reaction. It happens to a lot of kids, so I've heard. See if the doctor can prescribe something else.
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)